Thunderstorm Wind, Cimarron
- When
- August 29, 4:35 PM CST
- Where
- Cimarron County, 2.98 mi SSE of Boise City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.500
An isolated thunderstorm developed during the afternoon over the western Oklahoma Panhandle, producing strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An isolated thunderstorm developed during the afternoon over the western Oklahoma Panhandle, producing strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 29, 2:50 PM CST, 1 hour 45 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 350 PM CDT Thu Aug 29 2019 .Short Term (Tonight)... Enough surface moisture and instability may be left over to help produce a few showers and thunderstorms across the southeast Texas Panhandle late this afternoon. Mountain convection headed this way in northwest flow aloft should move into the northern Panhandles late this afternoon through this evening. There is an outside chance that a few showers and thunderstorms may clip the northeast CWA after midnight from a complex moving southeast through Kansas. && .Long term (Friday through Thursday)... Aftn convection will help push a boundary currently across NE and CO south into the region by morning. While there is some uncertainty in location (and it will be key for highest POPs), the most likely location is for it to bisect the area from near the SW corner to the NE corner by the aftn. Meanwhile weak H7 trough to the west will increase SWRLY H7 flow drawing monsoon moisture currently across NM into the area. H5 high center across SRN CA with ridging extending east will promote NW flow on Fri with weak vort shown rotating into the Panhandles from the NW through the evening. This combination should all lead to iso to sct late aftn convection with higher end SCT activity in the evening hours. Last couple runs of the TTU WRF seems plausible given the discussion above. ML CAPE in the 1500 to 2500 j/kg range, a boundary in the area, and 0-6 km bulk shear possibly approaching 30 suggests potential for isolated severe storms. Damaging wind and large hail will both be possible (although hail size may be somewhat limited) in addition to a rather localized heavy rainfall threat. Of course if the boundary blasts through the area unexpectedly or never makes it, this could all be in jeopardy. An H7 theta-e axis remains across the area for Sat, but convective potential may be very tied to just how much activity occurs Fri night and a need for recovery. The H5 high center shifting east may also lead to a more nrly mid level flow which decreases the potential for mountain induced convection to make it into the Panhandles. Given this, and in coordination with surrounding offices, leaned below NBM for POPs on sat, but did retain low CHC to slt chc POPs given moisture axis and possibility of boundaries still in the area. The H5 center will continue to drift NE into SWRN CO through Sun. May be just enough moisture remaining to spark a couple TSTMs across the region, but by Monday expect the high center position just NW of the area will end precip chcs. The position of the high center and ridging to the north are not favorable locations for precip in the Panhandles as monsoon moisture should mostly be held at bay to the west (making AZ happy). While this will promote a dry and somewhat hot pattern, the strength and location of the high are expected to lead to above normal but not extremely high temps. Expect highs will remain in the mid 90s for the most part Mon-Thu with no precip mentioned these periods. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 93 66 90 65 / 10 20 50 20 30 Beaver OK 68 94 67 89 65 / 20 30 50 20 20 Boise City OK 62 91 61 89 60 / 20 20 30 10 20 Borger TX 71 97 69 94 68 / 10 30 50 20 30 Boys Ranch TX 68 96 66 92 65 / 10 20 50 20 30 Canyon TX 67 94 65 91 65 / 10 20 50 20 30 Clarendon TX 70 95 68 92 67 / 10 20 30 20 30 Dalhart TX 63 93 62 91 61 / 30 20 30 10 20 Guymon OK 66 93 64 91 63 / 20 30 30 20 20 Hereford TX 68 96 66 93 65 / 10 20 40 20 30 Lipscomb TX 71 96 69 93 68 / 20 30 50 20 20 Pampa TX 69 93 67 91 66 / 5 20 50 20 30 Shamrock TX 69 92 67 90 66 / 10 20 30 20 20 Wellington TX 73 95 68 93 67 / 10 20 20 20 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/MJG
Hazardous Weather Outlook National Weather Service Amarillo TX 356 PM CDT Thu Aug 29 2019 OKZ001>003-TXZ001>020-317-301100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 356 PM CDT Thu Aug 29 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible across the Oklahoma Panhandle and the far north Texas Panhandle this evening and possibly overnight. An isolated severe storm can not be ruled out with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday afternoon through Saturday night and possibly into Sunday across all of the Oklahoma and Texas Panhandles. Some storms will have the potential to become strong to severe, with large hail and damaging winds the primary hazards. Thunderstorm coverage is expected to be highest Friday evening and overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854359.